Florida, 2018Damaging Wind in Florida, August 7, 2018
August 7, 2018 · NWS TBW · 1 event in 1 county or zone
Scattered afternoon thunderstorms developing along the sea breeze produced brief gusty winds near the Charlotte Harbor.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms developing along the sea breeze produced brief gusty winds near the Charlotte Harbor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 7, 1:44 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 7, 1:44 PM EST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
244 PM EDT Tue Aug 7 2018
.SHORT TERM (Tonight-Wednesday)...
High pressure will ridge across the area through the
period. The ridge axis currently centered to the north of
the state will continue to slowly settle southward through
Wednesday, with generally light SE flow becoming more S for
Wednesday and an afternoon sea breeze turning winds onshore.
Drier air will continue slowing increasing across the area,
with scattered showers and thunderstorms possible mainly in
the afternoon. Lows tonight will be in the 70s, with highs
Wednesday generally in the lower 90s.
.LONG TERM (Wednesday Night - Tuesday)...
The upper-level pattern will gradually amplify this week
with a ridge building over the western U.S. while a series
of short-waves carve out a trough over the east. This will
aid in breaking down the deep-layered ridging over our
region on Thursday, with the surface ridge axis slipping
southward into south Florida by the weekend.
The pattern becomes more complex beyond the weekend as
upper-level low pressure cuts off over the Great Lakes
region with strong ridging on each side. The GFS and ECMWF
are similar in showing a progressive trough traveling east
across New England next Tuesday while the Canadian holds on
to the cut-off low over the Great Lakes then moves it
southward into the Ohio Valley. Will side with the GFS/ECMWF
solution which will keep most of our area in a westerly
flow regime north of the ridge axis.
Moisture will remain limited from about the I-4 corridor
northward Thursday and Friday, but will return to more
normal levels for the weekend. Afternoon showers and storms
will tend to favor inland locations, especially starting
Saturday as westerly flow becomes better established and
moisture increases.
&&
.AVIATION...
Winds are turning onshore near the coast with showers and
storms starting to develop along the sea breeze boundaries
this afternoon. Convection will continue to develop through
the afternoon, then dissipate by 02z with winds becoming
light and variable and skies clearing thereafter. Winds then
increase again from the S/SE later Wednesday morning.
&&
.MARINE...
High pressure will ridge across the waters through the week,
with the ridge axis settling south through the period.
This will shift winds from the east this afternoon to the
S/SW by Wednesday, and the W/SW for the end of the week and
Saturday as wind speeds remain light through the period.
Afternoon sea breezes will continue to influence the flow
each day, with isolated to scattered storms possible each
day. Winds and seas higher in and near the storms.
&&
.FIRE WEATHER...
No concerns.
&&
.Preliminary Point Temps/PoPs...
TPA 77 91 78 90 / 20 30 10 20
FMY 75 92 77 92 / 20 30 10 20
GIF 75 94 75 93 / 20 40 10 30
SRQ 77 91 78 91 / 10 20 10 20
BKV 73 92 74 92 / 20 30 10 20
SPG 78 90 79 90 / 10 20 10 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Thursday evening for
Coastal Charlotte-Coastal Lee-Coastal Manatee-Coastal
Sarasota.
Gulf waters...None.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
MID TERM/LONG TERM/DECISION SUPPORT...63/JillsonHazardous weather outlook, Aug 7, 4:15 AM EST, 12 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
515 AM EDT Tue Aug 7 2018
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-072200-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
515 AM EDT Tue Aug 7 2018
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...THUNDERSTORM IMPACT...
Isolated to scattered thunderstorms will develop across the area
this afternoon and early evening, mainly from around the
Interstate 4 corridor southward. Thunderstorms that develop will
be capable of producing strong gusty winds, locally heavy
rainfall, and frequent deadly lightning strikes.
...RIVER FLOOD IMPACT...
Many local rivers and streams are running at elevated to flood
levels. Additional rainfall expected today will have the potential
to result in additional river rises from what is currently
forecast. Residents living along rivers and streams should remain
aware of water levels and be ready to move to higher ground
should flooding be observed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
...THUNDERSTORM IMPACT...
Mainly afternoon and evening thunderstorms are expected each day.
Although no organized severe weather is anticipated, thunderstorms
that develop will be capable of producing strong gusty winds,
locally heavy rainfall, and frequent deadly lightning strikes.
...RIVER FLOOD IMPACT...
River flooding will continue to be a concern on area rivers
through the remainder of the week. Areas of locally heavy rainfall
each day would contribute to further rises along area rivers if
the heavy rainfall falls within the river basin. Residents living
along rivers or faster flowing streams should remain aware of
water levels and be ready to move to higher ground should flooding
be observed.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
PRC
Thunderstorm Wind, Charlotte
- When
- August 7, 4:30 PM EST
- Where
- Charlotte County, 1 mi SSW of Harbor View
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 26.906, -82.075
A pool cage was reported damaged near the corner of Via Veneto Drive and Socorro Drive in Punta Gorda.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Missouri, August 7 to 11, 2018$127,000 · 1.75 in hail · 55 events
- Flash Flooding in Pennsylvania, August 7 to 8, 2018$613,000 · 6 events
- Flood and Damaging Winds in Kentucky, August 7 to 8, 2018$270,000 · 55 kt wind · 8 events
- Damaging Winds and Lightning Strikes in Maryland, August 7, 20187 injured · 50 kt wind · 8 events
- Flash Flood and Flooding in Illinois, August 7, 2018$100,000 · 10 events
- Lightning Strike in Arizona, August 7, 2018$150,000 · 1 event
- Flooding and Damaging Winds in Massachusetts, August 7 to 8, 2018$43,000 · 50 kt wind · 7 events
- Flash Flooding and Damaging Winds in Oklahoma, August 7, 2018$26,000 · 61 kt wind · 15 events
- Damaging Winds in Pennsylvania, August 7, 2018$29,000 · 52 kt wind · 7 events
- Damaging Wind and Lightning Strikes in New York, August 7, 20183 injured · $8,000 · 52 kt wind · 4 events
- Damaging Winds in Pennsylvania, August 7, 2018$32,000 · 50 kt wind · 3 events
- Damaging Winds in North Carolina, August 7, 2018$16,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 767718.